MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. SION; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. SION; PTCA GUIDE WIRE
Catalog Number AHW14R001S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (b)(4), registration number: (b)(4).Device evaluation could not be performed because the affected device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and referring to known similar events, it was presumed that tensile stress generated with wire removal had likely contributed to the reported separation of the wire tip.The guide wire was stuck with the concomitant microcatheter possibly due to deformation or loosening of the spring coil that occurred when attempts were made to cross the lesion as the wire tip was being trapped and restricted its movement by the lesion or calcified plaque.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings]: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.If resistance is felt between this guide wire and the other interventional devices while operating this guide wire in the blood vessel, avoid applying excessive force.When abnormal resistance is felt, remove the entire system from the patient's body and determine the cause.Otherwise, the guide wire may break or be damaged and may cause injury to the blood vessel or leave fragments inside the vessel.[malfunction and adverse effects] separation or breakage of the guide wire.
 
Event or Problem Description
Sus voluntary event report (mw5098059) was received via the us distributor.It was reported as follows: "during a very difficult lad pci, an interventional wire was trapped by a microcatheter during removal which results in the distal tip of the wire shearing off and remaining in the lad.Attempts to retrieve the wire fragment were unsuccessful.The patient was referred for cabg and removal of the wire fragment intraoperatively.".

Brand Name
SION
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key11128962
Report Number3003775027-2021-00002
Device Sequence Number3248345
Product Code DQX
UDI-Device Identifier04547327082624
UDI-Public(01)04547327082624(17)230331(10)200401A671
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue NumberAHW14R001S
Device Lot Number200401A671
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2020
Initial Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;